What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 17, 11:51 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 17, 11:51 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1251 PM CDT Wed Mar 17 2021
.AVIATION...
For the ArkLaTex terminals, we have the TS line half way and
still edging eastward. All of are terminals may not be done with
thunder for the next few hours. KMLU will see the initial line
move in during the next couple or few hrs. New showers dvlpg near
KTYR down toward KLFK will have dynamic support to warrant VCTS
and a tempo for now. We will monitor. Otherwise, S/SE winds will
shift to W/SW during the aftn with a tight gradient overnight
keeping sustained speeds 10-20KT with some higher gusts possible.
/24/
&&
.PREV DISCUSSION... /issued 1043 AM CDT Wed Mar 17 2021/
UPDATE...
To tweak pops and weather into the afternoon transistion.
SHORT TERM...
The line of thunderstorms continues to move to the east at 20-25
mph and stretches from Center to Haughton to Magnolia. The farther
east this morning for this cool pool and clouds and rain areas
move, the better things perhaps will work out for the afternoon.
However, we are clearing out some good breaks in the overcast in
deep east Texas and many parameters remain for redevelopment with
even limited recovery. We will look at an 18Z balloon launch to
better define the afternoon instability going forward through peak
heating. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 46 63 44 / 80 0 0 0
MLU 81 48 62 45 / 90 20 0 0
DEQ 76 43 57 41 / 80 0 0 0
TXK 77 46 58 43 / 90 0 0 0
ELD 76 45 59 42 / 90 0 0 0
TYR 75 44 62 43 / 70 0 0 0
GGG 76 44 62 41 / 80 0 0 0
LFK 78 45 66 43 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CDT Thursday for ARZ050-051-
059>061-070-071.
Lake Wind Advisory until 8 PM CDT this evening for ARZ072-073.
LA...Lake Wind Advisory until 6 PM CDT Thursday for LAZ001>003-010-
011.
Lake Wind Advisory until 8 PM CDT this evening for LAZ004>006-
012>014-019>022.
OK...Lake Wind Advisory until 6 PM CDT Thursday for OKZ077.
TX...Lake Wind Advisory until 6 PM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
24Hazardous weather outlook, Mar 17, 5:01 AM CST, 8 hours 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
601 AM CDT Wed Mar 17 2021
ARZ050-051-059>061-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-181100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-
601 AM CDT Wed Mar 17 2021
This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma and northeast
Texas.
.DAY ONE...Today and Tonight...
...A Severe Thunderstorm Watch is in effect until 10 AM...
A broken line of strong to severe storms will move eastward into
the region just after daybreak. Damaging winds and large hail
will be the main threats, but the potential for embedded circulations
with a tornado or two will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Gusty northwest winds will bring in cooler and drier air into the
region on Thursday. A Lake Wind Advisory will be possible as
sustained winds will approach 15 kts with gusts up to 25 kts. No
other hazardous weather is expected at this time through early
next week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed today.
ARZ072-073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-181100-
Columbia-Union-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Nacogdoches-Shelby-Angelina-San Augustine-
601 AM CDT Wed Mar 17 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana and east Texas.
.DAY ONE...Today and Tonight...
Thunderstorms will increase in coverage and intensity as we moved
throughout the day. Large hail, damaging winds, and tornadoes will
be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Gusty northwest winds will bring in cooler and drier air into the
region on Thursday. A Lake Wind Advisory will be possible as
sustained winds will approach 15 mph with gusts up to 25 mph. No
other hazardous weather is expected at this time through early
next week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed today.
In the hours before
Local storm report, Mar 17, 9:46 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM TSTM WND DMG 4 SW UNCERTAIN 32.67N 94.17W
03/17/2021 HARRISON TX LAW ENFORCEMENT
TREES DOWN IN KARNACK, TROOPER VEHICLE
DAMAGED WITH FALLING TREE, NO INJURIES.
&&
25Special weather statement, Mar 17, 10:02 AM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1102 AM CDT Wed Mar 17 2021
LAZ001>004-010>012-018-171645-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Claiborne LA-Caddo LA-Webster LA-
1102 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...EASTERN DE
SOTO...RED RIVER...NORTH CENTRAL NATCHITOCHES...SOUTHEASTERN CADDO...
WESTERN CLAIBORNE...BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL
1145 AM CDT...
At 1102 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bossier City to 14 miles east of Stonewall
to near Mansfield. Movement was northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Minden, Homer, Haughton, Coushatta,
Ringgold, Sibley, Gibsland, Doyline, Dixie Inn, Dubberly, Heflin,
Eastwood, Martin, Hall Summit, Lucky, Ashland, Castor and Athens.
A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana.
LAT...LON 3294 9308 3259 9297 3209 9303 3187 9371
3220 9362 3249 9370
TIME...MOT...LOC 1602Z 234DEG 37KT 3245 9364 3224 9357 3197 9365
44Local storm report, Mar 17, 10:32 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG 6 SSW DE KALB 33.42N 94.66W
03/17/2021 BOWIE TX EMERGENCY MNGR
TREE IN THE SOUTH BOUND LANE OF US 259 AT
THE INTERSECTION OF CR 4235.
&&
25Special weather statement, Mar 17, 10:46 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1146 AM CDT Wed Mar 17 2021
LAZ001>005-011>013-171745-
Bossier LA-Bienville LA-Lincoln LA-Red River LA-Claiborne LA-
Jackson LA-Caddo LA-Webster LA-
1146 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN JACKSON...NORTHERN RED RIVER...SOUTHEASTERN CADDO...
SOUTH CENTRAL CLAIBORNE...BIENVILLE...SOUTHEASTERN BOSSIER AND
SOUTHWESTERN LINCOLN PARISHES UNTIL 1245 PM CDT...
At 1146 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Coushatta, or 17 miles northeast of Mansfield,
moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grambling, Arcadia, Ringgold, Sibley, Gibsland, Dubberly, Heflin,
Simsboro, Martin, Hodge, North Hodge, Hall Summit, East Hodge, Lucky,
Castor, Athens, Bienville, Quitman, Jamestown and Bryceland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3231 9253 3215 9313 3215 9318 3214 9318
3205 9348 3210 9354 3211 9354 3213 9351
3218 9352 3219 9354 3220 9358 3232 9363
3278 9297
TIME...MOT...LOC 1646Z 239DEG 44KT 3219 9348
ThorneSpecial weather statement, Mar 17, 11:36 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1236 PM CDT Wed Mar 17 2021
LAZ010>012-017-018-TXZ167-171815-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-Sabine LA-
Sabine TX-
1236 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...WESTERN NATCHITOCHES...SOUTHWESTERN BIENVILLE...SABINE
PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN SABINE COUNTIES
UNTIL 115 PM CDT...
At 1236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Converse to near Zwolle to Hemphill.
Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Natchitoches, Milam, Many, Coushatta, Zwolle, Hemphill, Campti,
Converse, Allen, Oak Grove, Pleasant Hill, Florien, Provencal,
Natchez, Martin, Clarence, Hall Summit, Ashland, Castor and Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 100 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3236 9311 3204 9301 3147 9307 3128 9387
3155 9372 3192 9383
TIME...MOT...LOC 1736Z 228DEG 43KT 3181 9374 3156 9365 3135 9382
44Local storm report, Mar 17, 12:17 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 1 NNW LINDALE 32.52N 95.41W
03/17/2021 E0.25 INCH SMITH TX TRAINED SPOTTER
STRONG WINDS, NO DAMAGE OTHER THAN A FEW
SMALL LIMBS AND PEA SIZE HAIL.
&&
MDV